Alert archive / Tennessee / Flash Flood Warnings in 2022

Flash Flood Warning 9, NWS Morristown, TN

July 6, 2022Morgan County, Tennessee

NWS Morristown, TN issued this flash flood warning at Jul 6, 2022, 5:28 PM EDT for Morgan County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2022, 5:28 PM EDT (21:28 UTC)
Expired
Jul 6, 2022, 7:30 PM EDT
In force
2 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

County Morgan County, TN

The radar

The Knoxville radar (KMRX), 115 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2183 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WGUS54 KMRX 062128
FFWMRX
TNC129-062330-
/O.NEW.KMRX.FF.W.0009.220706T2128Z-220706T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
528 PM EDT Wed Jul 6 2022

The National Weather Service in Morristown has issued a

* Flash Flood Warning for...
  Central Morgan County in east Tennessee...

* Until 730 PM EDT.

* At 528 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Wartburg, Sunbright, Deerlodge, High Point, Frozen Head State Park 
  and Petros.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3622 8490 3624 8488 3625 8488 3629 8463
      3627 8461 3628 8460 3625 8457 3623 8457
      3623 8454 3615 8445 3614 8445 3613 8443
      3611 8442 3610 8439 3606 8479 3609 8480
      3610 8482 3608 8483 3614 8487 3615 8491

FLASH FLOOD...RADAR INDICATED

$$

DGS
1 follow-up statement
866 
WGUS74 KMRX 062230
FFSMRX

Flash Flood Statement
National Weather Service Morristown TN
630 PM EDT Wed Jul 6 2022

TNC129-062330-
/O.CON.KMRX.FF.W.0009.000000T0000Z-220706T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan TN-
630 PM EDT Wed Jul 6 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT THIS 
EVENING FOR CENTRAL MORGAN COUNTY...

At 630 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms have produced heavy rain across the warned area. 
Between 2.5 and 3.5 inches of rain have fallen between Wartburg and 
Sunbright along Highway 27 and Highway 62. Although the heavy rain 
has ended, flash flooding may be ongoing as creeks may be over their 
banks. Some creeks in the area that received heavy rain are 
Hambright Branch, Greasy Creek, Rock Creek, Joe Creek, White Oak 
Creek, and Young Creek.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Wartburg, Sunbright, Deerlodge, High Point, Frozen Head State Park 
  and Petros.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3622 8490 3624 8488 3625 8488 3629 8463
      3627 8461 3628 8460 3625 8457 3623 8457
      3623 8454 3615 8445 3614 8445 3613 8443
      3611 8442 3610 8439 3606 8479 3609 8480
      3610 8482 3608 8483 3614 8487 3615 8491

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

DGS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:25 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 6, 3:25 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
325 PM EDT Wed Jul 6 2022

.SHORT TERM...(Today through Tomorrow)

Key Messages:

1. Thunderstorms expected to continue this afternoon and evening
across the area. The strongest of these storms will be capable of
producing damaging winds, hail, and flooding.

2. Hot temperatures and high relative humidities will combine to
create heat index values of over 100 degrees this afternoon.

3. Strong storms and high heat index values will once again be
likely tomorrow.

Discussion:

Currently scattered to widespread storms are occurring across the
region. Very hot temperatures and ample moisture remaining trapped
under the flattening ridge have destabilized the atmosphere. With
the peak heating hours convection is firing off leading to pulse
thunderstorms. Mesoanalysis indices show MLCAPE around 2,000 J/kg
(possibly higher) across most of east TN and southwest VA, which
will provide ample instability for rapid growth of thunderstorms.
Shear continues to look weak with generally less than 10 knots of
deep layer shear. Main threat for these quickly developing storms
will be damaging straight line winds capable of knocking down trees,
very well indicated by DCAPE values of around 1,000 J/kg across the
area. Hail cannot be ruled out with these storms, but with the lack
of shear the residence time for hail stones should be fairly low
which should hopefully limit growth potential. Other factor to be
aware of today is the torrential rain under these thunderstorms.
PWAT values of 1.5-2.1" are present across the area, meaning storms
will be capable of producing lots of rain in a short period of time.
If any location gets hit with multiple rounds of thunderstorms it
could cause flooding of low lying and poor drainage areas this
afternoon/evening.

Outside of the thunderstorms the main concern today will once again
be the high heat index values, especially in the central and
southern valley, with heat index currently at triple digits, and
some locations approaching 110 degrees.

Once the sun begins to set and the temperatures start to cool down
these storms should begin to decrease in coverage and strength.
Patchy fog will likely form overnight once again, especially in
areas that received heavy rainfall this afternoon/evening.

Fairly similar atmospheric story expected tomorrow as we remain on
the northeast periphery of the ridge. Afternoon highs and dew points
will likely be similar to today, leading to another prime atmosphere
for strong to severe storms. With similar severe parameters expected
again tomorrow the same threats of strong winds, hail, and
torrential rain are also expected.. Have once again gone a degree or
two above guidance for temperatures tomorrow, as it's worked out
fairly well the past few days under these abnormally hot
temperatures. Heat index values are once again expected to rise
above triple digits in the central and southern valley tomorrow.

.LONG TERM (Thursday Night through Wednesday)...

Key Messages:

1. An active pattern will continue through the end of this week. The
main threat with any storms that develop will be damaging winds and
localized heavy rainfall. The possibility for high rainfall rates in
a short timeframe could lead to flash flooding later in the week.

2. Dangerously high temperatures Friday will likely warrant a heat
advisory. Temperatures are expected to reach the mid-90s in some
parts of the TN Valley with heat indices of in excess of 100
possible.

An upper level ridge will remain over our area for Thursday Night
and Friday. While the ridge is rather flat, a series of shortwaves
will ride along its edge, providing the opportunity for convective
clusters to form. Showers and thunderstorms, some of which could be
severe, are expected for East Tennessee and the southern
Appalachians, but the exact timing and locations of these storms is
still uncertain. The severe potential is evidenced by expected
MLCAPE values of 2,500+ J/kg. DCAPES around 700 J/kg, and high PW
values of 1.7-2.1 inches, will provide favorable conditions for
localized heavy rainfall and damaging downburst winds. High rainfall
totals could lead to flash flooding across the region, especially in
areas that already received heavy rainfall. In addition to the
aforementioned risks, Friday will likely need a heat advisory as
temperatures are expected to climb well into the 90s with heat
indices in excess of 100 degrees in some locations of the TN Valley.
It is advised to take measures to practice heat safety during this
time.

A more pronounced shortwave will move over our area on Saturday,
while an upper trough becomes more established over the Northeast
U.S. A frontal boundary pushes south of our area in this timeframe,
with more widespread showers and thunderstorms anticipated. Despite
this front being south of our area, the upper trough axis allows the
chance for some convection to linger on Sunday. High temperatures on
Saturday and Sunday are expected to be slightly milder in the mid
80s with some areas in the valley possible reaching the lower 90s.

Drier conditions are expected early next work week as surface
ridging builds into the southern Appalachians. A frontal boundary
moves into the area on Tuesday and will provide another opportunity
for scattered convection here in East TN while a well defined upper
level ridge builds over the Central Plains.

Williams

&&

.AVIATION...
18Z TAF DISCUSSION.

Isolated to scattered showers and thunderstorms will continue
across the area the rest of the afternoon and into the evening.
Several rounds of storms could impact a terminal today, with the
possibility of strong winds, and hail being the primary concern.
Around sunset the convection should really diminish and generally
VFR conditions are expected. Patchy fog is expected overnight, but
it will really depend on where heavy rain falls this afternoon.
Have included fog at KTRI where it's most likely, and will wait
for later TAF issuances before introducing it at KTYS or KCHA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             77  95  75  95  75 /  30  40  20  50  50
Knoxville McGhee Tyson Airport, TN  75  95  75  94  74 /  30  50  30  60  60
Oak Ridge, TN                       74  93  74  93  72 /  30  50  30  60  60
Tri Cities Airport, TN              71  90  71  89  71 /  30  50  30  60  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
     Anderson-Bledsoe-Bradley-Grainger-Hamblen-Hamilton-
     Jefferson-Knox-Loudon-Marion-McMinn-Meigs-North Sevier-
     Northwest Blount-Northwest Monroe-Rhea-Roane-Sequatchie-
     Union-West Polk.

VA...NONE.
&&
Hazardous weather outlook, Jul 6, 3:27 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Morristown TN
327 PM EDT Wed Jul 6 2022

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-071930-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
327 PM EDT Wed Jul 6 2022 /227 PM CDT Wed Jul 6 2022/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Strong to severe storms will be possible this afternoon and
evening. The primary threat will be damaging wind gusts.
Additionally, localized flash flooding is possible, especially in
areas impacted by stronger storms the previous days. Flooding of
small streams, ponding of low lying areas, and street flooding are
all possible.

A heat advisory has been issued for this afternoon as well. See
product for additional details. If spending any time outside, take
frequent breaks in the shade and stay hydrated.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

...A risk of severe storms exists for Thursday and Friday with
increasing coverage of Thunderstorms through the week...

Thunderstorm complexes will continue to move across the area for
Thursday and Friday. Some of these storms will likely become
severe with the main concern being damaging winds. Timing of the
these storm complexes is uncertain but confidence is high that
some severe weather will occur.

Besides the damaging winds, these storms will also produce
torrential rains with localized flash flooding possible. Flooding
of small streams, ponding of low lying areas, and street flooding
are possible.

Heat advisories may be needed again for Thursday and possibly
Friday across the central and southern Tennessee valley. Heat
indices of 105 to 108 degrees are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for today through Friday, mainly
during the afternoon and evening hours.

In the hours before

Special weather statement, Jul 6, 3:29 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Morristown TN
329 PM EDT Wed Jul 6 2022

TNZ015-016-038>040-069-070-062015-
Jefferson TN-Hamblen TN-Hancock TN-Northwest Cocke TN-Grainger TN-
Knox TN-Hawkins TN-
329 PM EDT Wed Jul 6 2022

...Strong thunderstorms will impact portions of southwestern Hawkins,
northeastern Knox, southwestern Hancock, Jefferson, northwestern
Cocke, Grainger and Hamblen Counties through 415 PM EDT...

At 329 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Tazewell to near Rutledge
to near Plainview. Movement was east at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Morristown, Jefferson City, Rogersville, Dandridge, Rutledge, Bean
Station, White Pine, New Market, Baneberry and Russellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3624 8307 3618 8317 3616 8317 3611 8312
      3612 8310 3607 8311 3599 8357 3604 8365
      3603 8368 3599 8366 3606 8391 3622 8356
      3638 8349 3637 8345 3640 8346 3642 8343
      3641 8339 3645 8337 3645 8302
TIME...MOT...LOC 1929Z 263DEG 9KT 3638 8348 3622 8355 3610 8382

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

BW
Special weather statement, Jul 6, 3:41 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Morristown TN
341 PM EDT Wed Jul 6 2022

TNZ017-VAZ005-006-008-062030-
Sullivan TN-Washington VA-Scott VA-Russell VA-
341 PM EDT Wed Jul 6 2022

...Strong thunderstorms will impact portions of central Sullivan,
southwestern Russell, eastern Scott and western Washington Counties
and the City of Bristol through 430 PM EDT...

At 341 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Cleveland Va to 14 miles
northwest of Bristol Va to Gate City. Movement was southeast at 25
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kingsport, Bristol Tn, Bristol Va, Abingdon, Lebanon, Gate City,
Weber City, Cleveland Va, Walnut Hill and Bluff City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3663 8196 3643 8230 3655 8261 3658 8261
      3657 8260 3659 8261 3660 8269 3682 8248
      3688 8241 3690 8234 3689 8232 3691 8232
      3691 8230 3696 8232 3700 8227 3684 8185
TIME...MOT...LOC 1941Z 301DEG 23KT 3688 8224 3677 8234 3663 8257

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

BW
Special weather statement, Jul 6, 4:05 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Morristown TN
405 PM EDT Wed Jul 6 2022

TNZ068-071-072-062045-
Blount Smoky Mountains TN-Loudon TN-NW Blount TN-
405 PM EDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of southeastern Loudon
and western Blount Counties through 445 PM EDT...

At 405 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Lenoir City, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Maryville, Lenoir City, Alcoa, Louisville, Eagleton Village,
Greenback, Friendsville, Clover Hill, Happy Valley and Tellico
Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3554 8400 3556 8400 3555 8401 3567 8427
      3581 8424 3581 8417 3579 8416 3579 8414
      3581 8414 3581 8387 3552 8395
TIME...MOT...LOC 2005Z 280DEG 15KT 3572 8420

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DGS
Special weather statement, Jul 6, 4:06 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Morristown TN
406 PM EDT Wed Jul 6 2022

TNZ018-VAZ008-062045-
Johnson TN-Washington VA-
406 PM EDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of northeastern Johnson
and southeastern Washington Counties through 445 PM EDT...

At 406 PM EDT, Doppler radar was tracking a strong thunderstorm near
Abingdon, moving southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Abingdon, Damascus, Emory-Meadow View, Laurel Bloomery and Konnarock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3659 8168 3657 8168 3653 8171 3650 8170
      3658 8189 3660 8187 3661 8183 3662 8192
      3660 8193 3663 8200 3680 8191 3674 8167
      3664 8162 3664 8161 3663 8161
TIME...MOT...LOC 2006Z 293DEG 29KT 3669 8187

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SR
Special weather statement, Jul 6, 4:57 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Morristown TN
357 PM CDT Wed Jul 6 2022

TNZ081-082-062145-
Sequatchie TN-Bledsoe TN-
357 PM CDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of central Sequatchie
and southwestern Bledsoe Counties through 445 PM CDT...

At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dunlap, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dunlap, Palio and Cagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3534 8550 3540 8549 3541 8549 3552 8548
      3559 8516 3529 8527 3528 8528
TIME...MOT...LOC 2057Z 280DEG 9KT 3544 8536

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DGS
Special weather statement, Jul 6, 5:08 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Morristown TN
508 PM EDT Wed Jul 6 2022

TNZ012-035-036-062200-
Anderson TN-Scott TN-Morgan TN-
508 PM EDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of central Morgan,
northwestern Anderson and south central Scott Counties through 600 PM
EDT...

At 508 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Wartburg, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wartburg, Sunbright, Rosedale, Frozen Head State Park, Petros and
Coalfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3618 8478 3629 8459 3624 8437 3621 8437
      3622 8435 3621 8433 3622 8430 3621 8429
      3599 8447
TIME...MOT...LOC 2108Z 294DEG 15KT 3621 8460

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DGS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:20 PM EDTSpecial Weather StatementMRXBlount40 min
Jul 5, 8:47 PM EDTSpecial Weather StatementMRXPolk43 min
Jul 6, 3:36 AM EDTHeat AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Grainger, Hamblen and 14 more16 hr
Jul 6, 1:44 PM EDTSpecial Weather StatementMRXHancock46 min
Jul 6, 1:56 PM EDTSpecial Weather StatementMRXCampbell49 min
Jul 6, 2:06 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Knox, Union39 min
Jul 6, 2:13 PM EDTSevere Thunderstorm WarningMRXCampbell, Claiborne, Union47 min
Jul 6, 2:20 PM EDTSpecial Weather StatementMRXAnderson, Knox40 min
Jul 6, 2:47 PM EDTSevere Thunderstorm WarningMRXAnderson, Grainger, Jefferson, Knox, Union43 min
Jul 6, 2:50 PM EDTSevere Thunderstorm WarningMRXClaiborne40 min
Jul 6, 3:24 PM EDTSpecial Weather StatementMRXHancock51 min
Jul 6, 3:29 PM EDTSpecial Weather StatementMRXGrainger, Hamblen, Jefferson46 min
Jul 6, 3:41 PM EDTSpecial Weather StatementMRXSullivan49 min
Jul 6, 3:53 PM EDTSevere Thunderstorm WarningMRXGrainger, Greene, Hamblen, Hancock, Hawkins42 min
Jul 6, 4:05 PM EDTSpecial Weather StatementMRXBlount40 min
Jul 6, 4:57 PM EDTSpecial Weather StatementMRXSequatchie48 min
Jul 6, 5:08 PM EDTSpecial Weather StatementMRXMorgan52 min
Jul 6, 5:24 PM EDTSevere Thunderstorm WarningMRXMorgan51 min
Jul 6, 5:46 PM EDTSpecial Weather StatementMRXAnderson44 min
Jul 6, 6:06 PM EDTSpecial Weather StatementMRXRoane39 min
Jul 6, 6:09 PM EDTSpecial Weather StatementMRXMeigs36 min
Jul 6, 6:22 PM EDTSevere Thunderstorm WarningMRXLoudon, Roane38 min
Jul 6, 7:22 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe, Polk38 min
Jul 6, 7:34 PM EDTAreal Flood AdvisoryMRXMcMinn, Monroe, Polk21 min
Jul 6, 7:53 PM EDTFlash Flood WarningMRXMonroe112 min

Nearby

Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.